Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Feb 12, 2020, 2:52 PM CST for LeFlore County, Oklahoma. It took effect at Feb 12, 2020, 10:40 PM CST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2020, 2:52 PM CST (20:52 UTC)
- In effect from
- Feb 12, 2020, 10:40 PM CST
- Expired
- Feb 13, 2020, 3:36 PM CST
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Poteau (PTAO2).
- Action stage
- 24 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
430 WGUS44 KTSA 122052 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 252 PM CST Wed Feb 12 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. OKC079-130451- /O.NEW.KTSA.FL.W.0018.200213T0440Z-200213T2136Z/ /PTAO2.1.ER.200213T0440Z.200213T0600Z.200213T1536Z.NO/ 252 PM CST Wed Feb 12 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Poteau * from this evening to Thursday afternoon. * At 2:45 PM Wednesday, the stage was 18.21 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Poteau is expected to rise above flood stage tonight and continue to rise to near 25.2 feet late tonight. The river is expected to fall below flood stage late Thursday morning. * Impact...At 26.0 feet, moderate valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$ OKC079-130451- /O.NEW.KTSA.FL.W.0019.200213T0507Z-200215T0600Z/ /PANO2.2.ER.200213T0507Z.200214T0000Z.200215T0000Z.NO/ 252 PM CST Wed Feb 12 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from this evening to late Friday night. * At 2:30 PM Wednesday, the stage was 24.30 feet. * Flood stage is 29.0 feet. * Moderate flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage tonight and continue to rise to near 34.2 feet by Thursday evening. The river is expected to fall below flood stage Friday evening. * Impact...At 35.0 feet, moderate flooding of agricultural lands occur from Panama to Arkoma. Some local and county roads in the floodplain become impassable. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
2 follow-up statements
950 WGUS84 KTSA 130103 FLSTSA Flood Statement National Weather Service Tulsa OK 703 PM CST Wed Feb 12 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. OKC079-130902- /O.EXT.KTSA.FL.W.0018.200213T0600Z-200213T1200Z/ /PTAO2.1.ER.200213T0600Z.200213T0600Z.200213T0600Z.NO/ 703 PM CST Wed Feb 12 2020 The Flood Warning continues for The Poteau River near Poteau. * from late tonight to Thursday morning, or until the warning is cancelled. * At 6:45 PM Wednesday, the stage was 20.47 feet. * Flood stage is 24.0 feet. * Forecast...The Poteau River near Poteau is expected to rise above flood stage tonight and crest near 24.0 feet during the early morning hours on Thursday. The river is expected to fall below flood stage Thursday before dawn. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$ OKC079-130902- /O.EXT.KTSA.FL.W.0019.200213T0335Z-200214T2220Z/ /PANO2.2.ER.200213T0335Z.200213T1800Z.200214T1620Z.NO/ 703 PM CST Wed Feb 12 2020 The Flood Warning continues for The Poteau River near Panama. * until Friday afternoon, or until the warning is cancelled. * At 6:30 PM Wednesday, the stage was 27.33 feet. * Flood stage is 29.0 feet. * Moderate flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage tonight and continue to rise to near 33.8 feet by early Thursday afternoon. The river is expected to fall below flood stage late Friday morning. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point and Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
796 WGUS84 KTSA 130847 FLSTSA Flood Statement National Weather Service Tulsa OK 247 AM CST Thu Feb 13 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130917- /O.CAN.KTSA.FL.W.0018.000000T0000Z-200213T1200Z/ /PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 247 AM CST Thu Feb 13 2020 The Flood Warning is cancelled for The Poteau River near Poteau. * At 1:45 AM Thursday, the stage was 19.60 feet. * Flood stage is 24.0 feet. * Forecast...The Poteau River near Poteau has crested below flood stage at 23.3 feet this morning. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$ OKC079-131647- /O.CON.KTSA.FL.W.0019.000000T0000Z-200214T2220Z/ /PANO2.2.ER.200213T0441Z.200213T1800Z.200214T1620Z.NO/ 247 AM CST Thu Feb 13 2020 The Flood Warning continues for The Poteau River near Panama. * until Friday afternoon, or until the warning is cancelled. * At 2:30 AM Thursday, the stage was 29.88 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 33.8 feet this afternoon. The river is expected to fall below flood stage late Friday morning. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point and Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$ Lacy
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 12, 11:13 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 12, 11:13 AM CST, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1113 AM CST Wed Feb 12 2020 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR/MVFR conditions will persist into the overnight at all terminals. The main batch of precipitation will move out of the E OK terminals within the first few hours of the valid TAF period and out of W AR a couple of hours thereafter. Additional precipitation will affect mainly the terminals in NE OK and NW AR as the main trough axis passes early to mid evening. Ceilings will lift toward morning following the Arctic frontal passage, with VFR conditions likely to arrive at all terminals except those in NW AR prior to 13/18Z. && .PREV DISCUSSION... /Issued 952 AM CST Wed Feb 12 2020/ ..UPDATE... DISCUSSION... The forecast is largely on track with a few tweaks to the precipitation types along the Kansas border, as well as trimming POPs a bit this afternoon in the southeast. Areas near the Kansas border have seen at least rain mixed with sleet at times and likely some snowflakes as well. This potential will continue through the remainder of the morning, although surface observation trends indicate that things are becoming more of a dominant cold rain overall. The back edge of the more widespread area of rain is approaching southeast Oklahoma, and once this occurs, the potential for lighter drizzle, as opposed to rain, will increase for a few hours before additional rainfall develops mid to late afternoon as the trough axis moves through. Temperatures appear on track for now, with no changes made there at this time. Updated products already out. PREV DISCUSSION... /Issued 521 AM CST Wed Feb 12 2020/ DISCUSSION... The discussion regarding the 12Z TAF forecast follows... AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Poor IFR or blo flight conditions can be expected areawide thru the day as a storm system brings widespread rain to the region. A winter mix is possible at KBVO this morning and again this evening and was included in that particular TAF. Rains should taper off tonight with a trend toward VFR conditions for the E OK sites and MVFR for the W AR sites. Light winds will pick up out of the north late behind an arctic cold front, with gusts in the 20 to 25 kt range possible at the NE OK sites. Lacy PREV DISCUSSION... /Issued 337 AM CST Wed Feb 12 2020/ DISCUSSION... Strong warm advection pattern ahead of approaching wave moving into Texas panhandle region this morning producing widespread rain mainly south of I-40 overnight. The rain will continue to expand north across the remainder of the forecast area this morning as stronger forcing spreads east. Existing layer of dry air may cool the column just enough in areas to the northwest of Tulsa due to wet-bulb effects for some light sleet or snow to develop this morning as has been consistently depicted by high-res guidance. However with sfc temps remaining at or above freezing, accumulations likely to be limited to elevated surfaces. Warm advection will eventually offset this for the most part by afternoon with transition to all rain even near the OK/KS border. Heaviest rainfall amounts will remain southeast of I-44 where some totals around an inch appear likely. A second upper level feature embedded in northern stream moving across the Central Rockies this morning will eventually phase with other system to form an open wave that will move east of the area this evening. Highest precip chances this afternoon and evening become focused more into northeast OK and northwest AR, with enough cooling to result in transition to rain/snow mix across northern sections during the evening as the precip shifts to the east. Again some light accumulation is possible, but again sfc temperatures will remain marginal for impactful accumulation. Much colder air surging through the Northern Plains this morning will plunge south into the area tonight, most likely arriving after precip ends. This will however result in much colder temperatures by Thursday morning with gusty north winds and wind chill readings around zero in parts of northeast OK. Much below normal temps continue Thursday and Thursday night, and generally trended forecast colder than NBM during this period. Cold blast will be short lived as the cold air quickly moves off to the east by Friday, with a much warmer regime setting up by the weekend. Some moisture return could lead to increasing rain chances in eastern areas by Monday ahead of an approaching cold front, but forecast will continue to be trended warmer and drier for Sat-Mon compared to the NBM, which is typically too cool in this pattern. Front will bring temperatues back below normal for Tuesday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Feb 12, 12:31 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1231 PM CST Wed Feb 12 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1231 PM CST Wed Feb 12 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Parts of Northeast Oklahoma and Far Northwest Arkansas. ONSET...This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET... After Midnight. DISCUSSION... Light rain and drizzle will continue through the afternoon across parts of eastern Oklahoma and western Arkansas. The rain may transition to snow for areas near the Kansas and Missouri borders this evening and into the overnight as colder air moves in with the passage of the upper level trough axis. Only a dusting of snow, at most, is expected. Gusty northerly winds will accompany the passage of an Arctic cold front after midnight tonight. Wind gusts will reach 25 mph at times. Decreasing temperatures and the strong winds will lead to single digit wind chills by sunrise for parts of northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Dangerous Wind Chill Potential. FRIDAY THROUGH SUNDAY...No Hazards. MONDAY...High Wind Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... Portions of northeast Oklahoma and far northwest Arkansas will see single digit wind chills, and values near zero along the Kansas border, continue past sunrise on Thursday morning. Cold ambient temperatures are again expected Thursday night and into Friday, but lower wind speeds will lead to a decreased wind chill effect on Friday morning. Gusty south to southwest winds will develop early next week ahead of the next storm system and front, expected to move through the region Tuesday of next week. Along with well above normal temperatures, the winds will contribute to a threat of rapid fire spread on Monday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:52 PM CST | River Flood Warning | TSA | LeFlore | 32 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.